What you don’t realise when you wean off Sertraline….

So for almost two glorious years, I have been taking a daily dose of a lovely little tablet called Sertraline – you will know if you have read previous posts where I have spoken a lot about it!

download

I finally felt in a sort of good head space & that was good enough for me…. I didn’t want to be dependent on this tiny tablet any longer. So I started the two week cut down, which was advised by my doctor and instead of taken it daily you would take it every other day to cut down the dosage.

For anyone who is at the stage ready to come off, this was what was advised:

  • Take your tablet every other day for 14 days
  • Cut your tablet in half & take half every day for 14 days
  • If you are feeling worse, take the tablet like normal & start again

It was a whirlwind of a two weeks and I felt the side effects quickly and ugly. To the point where I debated a couple times to re start like normal, but I didn’t want to give in that easily! All the googling in the world didn’t help either, of course. You just want this nausea feeling and dizziness to go away, you cannot seem to win when weaning off….

I did have one really down point, where I had a panic attack for the first time in so long. I didn’t want to leave the house and I felt worried this was going to be my life again. My biggest worry throughout the whole of this, has been will I fall back to how I felt? Of course I will, without Sertraline – but I have given it a go and I have made the choice, that I do not want to always be dependent on it.

I am now 6 days post stopping taking any tablets at all and I feel a strong 2/10 – I’m not going to sugar coat it and say wow I have stopped, feeling absolutely fabulous.

NO NO NO & NO

I have had a constant sick feeling in my stomach, weak and flu like, I have felt dizzy and a shooting pain going through my head making me feel unstable – like anything you have to go through the bad for it to get better. I just didn’t expect the side effects to still be along with me and little did I know they can last up to 4-6 weeks whilst the Sertraline completely departs your body.

The paranoia has kicked in already, even leaving the house I’ve got panic in my stomach…. something which I had every single day before the tablets.

I have documented a daily diary capturing how I was feeling and what I was thinking, which will be on my social channels soon!

What I love about social media, is you can showcase something that is so personal and close to you. I want to be able to relate to others and share experiences, whilst helping each other.

Until next time,

Shanices Peaches

XOX

 

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s